MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that water leaked into the shower bag and the shower bag was exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned gogear shower bag could not confirm the reported event of fluid ingress.A specific cause for the reported event could not be conclusively determined through this evaluation.The gogear shower bag was returned zipped in used condition.The shoulder strap was returned placed inside of the bag; the shoulder strap was unremarkable.No wear or damage was observed on the bag fabric, seams, zippers, or buckle.No evidence of fluid ingress was observed.The gogear shower bag was mounted in a sink and water was poured onto the bag for an extended period of time.Following the test, the bag was inspected and revealed no evidence of fluid ingress.The bag¿s zippers, buckle, and clips functioned as intended.The patient remains ongoing on heartmate 3 left ventricular assist system support with no further related issues reported at this time.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The heartmate 3 lvas ifu, rev.A and the heartmate 3 patient handbook, rev.C are currently available.The ifu and patient handbook instruct the user to periodically inspect the wear and carry accessories for damage or wear.These documents advise that if an accessory appears damaged or worn, the accessory should not be used.It is recommended that the manufacturer be contacted with questions or to order a replacement, if needed.The ifu explains that although the external components of the heartmate 3 lvas (including the shower bag) are moisture-resistant, they are not waterproof.The ifu warns that the shower bag must dry completely between uses.After showering, the exterior should be wiped with a clean, dry towel and the bag should be allowed to drip dry completely before being used again.The ifu and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23811278
Report Number2916596-2025-07951
Device Sequence Number7596538
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight51 KG